Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 203, NWS Twin Cities, MN

August 12, 2010Douglas County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 12, 2010, 6:19 PM CDT for Douglas County, Minnesota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2010, 6:19 PM CDT (23:19 UTC)
Expired
Aug 12, 2010, 7:15 PM CDT
In force
56 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Douglas County, MN

The radar

The Minneapolis radar (KMPX), 184 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 12, 3:22 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2010-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1077 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2010-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1077 J/kg
Mixed-layer CIN
-230 J/kg
Mixed-layer LCL
1195 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

979 
WUUS53 KMPX 122319
SVRMPX
MNC041-130015-
/O.NEW.KMPX.SV.W.0203.100812T2319Z-100813T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
619 PM CDT THU AUG 12 2010

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DOUGLAS COUNTY IN WEST CENTRAL MINNESOTA...

* UNTIL 715 PM CDT

* AT 614 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
  THIS STORM WAS LOCATED 6 MILES SOUTH OF EVANSVILLE...OR ABOUT 17
  MILES WEST OF ALEXANDRIA...AND MOVING EAST AT 20 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  ALEXANDRIA...
  EVANSVILLE...
  BRANDON...
  MILLERVILLE...
  GARFIELD...
  FORADA...
  CARLOS...
  MILTONA...
  ROSE CITY...
  OSAKIS...
  HOLMES...
  LEAF VALLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHWESTERN MINNESOTA.

&&

LAT...LON 4576 9513 4576 9575 4610 9575 4611 9515
TIME...MOT...LOC 2319Z 255DEG 17KT 4592 9568
WIND...HAIL 60MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 4:16 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Aug 12, 4:16 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
416 PM CDT THU AUG 12 2010

.DISCUSSION...

BIG ISSUE WITH THIS FORECAST IS SEVERE POTENTIAL THROUGH FRIDAY
EVENING...ALONG WITH FLASH FLOOD POTENTIAL TOMORROW IN ERN MN AND
ESPECIALLY WEST CENTRAL WISCONSIN. BEYOND THAT...COOLER AND DRIER
WEATHER STILL ON TAP TO INVADE THE AREA OVER THIS WEEKEND. FOR
NEXT WEEK...WILL HAVE NW FLOW IN PLACE...BUT CONSIDERABLE
DISAGREEMENT EXISTS BETWEEN ECMWF/GFS WITH RESPECT TO PRECIP
POTENTIAL TUESDAY.

WATER VAPOR AND UPPER AIR ANALYSIS THIS AFTERNOON SHOWS UPPER
RIDGE HAS MOVED EAST OF THE AREA OVER TO THE WRN GREAT LAKES. A
DEEP UPPER LOW IS SPINNING ACROSS NRN ALBERTA...WITH A TROUGH
EXTENDING SOUTHWEST TO ANOTHER UPPER LOW OVER ERN IDAHO. THIS HAS
RESULTED IN THE RETURN TO A PERTURBED WSW FLOW DEVELOPING OVER THE
NORTH CENTRAL CONUS...WITH SEVERAL WEAK EMBEDDED WAVES STRETCHING
FROM NORTH OF LAKE OF THE WOODS...SW TO THE BLACK HILLS. THE WAVE
OF INTEREST FOR THIS EVENING/TONIGHT IS THE ONE NEAR THE BLACK
HILLS /WHICH HAS A PV ANOMALY ASSOCIATED WITH IT/. THIS WAVE WILL
LIKELY BE THE IMPETUS FOR CONVECTIVE DEVELOPMENT THROUGH THE
NIGHT. AT THE SFC..AN AREA OF LOW PRESSURE WAS SITUATED OVER
CENTRAL SODAK THIS AFTERNOON...WITH A PRESSURE TROUGH/WIND SHIFT
EXTENDING SOUTH FROM THE LOW INTO NW KANSAS. THE WARM FRONT
ASSOCIATED WITH THIS IS CURRENTLY JUST SOUTH OF ABERDEEN...EAST TO
GRANITE FALLS AND EXTENDS SE TO NEAR WADENA. THIS FRONT HAS
REMAINED STATIONARY MOST OF THE DAY...AS PERSISTENT CONVECTION
NORTH OF THE FRONT FROM ERN NODAK ACROSS NRN MN HAS SENT SEVERAL
OUTFLOW BOUNDARIES SOUTH THAT HAS HELPED SLOW ITS NORTHWARD
PROGRESSION. ANY SERIOUS NORTHWARD PUSH OF THIS FRONT IS STILL
BACK IN ERN SODAK...WHERE A PERSISTENT 30 KT SRLY LLJ CONTINUES TO
BLOW.

THE BIG QUESTION MARK FOR TONIGHTS ACTIVITY IS THE PRESENCE OF A
STRONG ELEVATED MIX LAYER...AND THE CAP THAT COMES WITH /LATEST
SPC MESO ANALYSIS PUTS THE 12C H7 ISOTHERM ESSENTIALLY CONCURRENT
WITH THE SFC WARM FRONT/...WHICH LEADS TO A FAIR AMOUNT OF
UNCERTAINTY FOR WHAT WILL HAPPEN TONIGHT. CU HAS STRUGGLED TO FORM
WITHIN THIS CAP...FURTHER EVIDENCE OF ITS STRENGTH. AS FOR WHERE
GREATEST WORRY IS FOR SEVERE WEATHER THIS EVENING...AND IN
PARTICULAR TORNADOES...IS WEST CENTRAL MN AS THIS IS WHERE MLCAPES
HAVE INCREASED INTO THE 3000 TO 4000+ J/KG RANGE WITH 0-1KM SHEAR
AT 30 KTS. NEEDLESS TO SAY...IF ANYTHING CAN MANAGE TO BREAK THE
CAP OUT THERE AND BECOME ROOTED IN THE BOUNDARY LAYER...THEN THERE
IS A PRETTY GOOD LIKELIHOOD THAT IT WOULD BE TORNADIC...WITH EVEN
THE POTENTIAL OF A SIGNIFICANT TORNADO OR TWO GIVEN STRENGTH OF
INSTABILITY AND SHAPE OF HODOGRAPHS IN THE AREA...THIS WILL NEED
TO BE WATCHED VERY CLOSELY THROUGH THE EVENING.

FOR THE REST OF TONIGHT...LLJ WILL BE MOVING DIRECTLY OVER THE
AREA AS EXIT REGION OF UPPER JET MOVES IN...THIS RESULTS IN
COPIOUS AMOUNTS OF DIFFERENTIAL DIVERGENCE...WHICH SHOULD HELP
CONSOLIDATE WHATEVER DEVELOPS TO THE WEST INTO A COMPLEX OR TWO.
WHERE UNCERTAINTY COMES IN IS WITH THE HRRR AND THE OTHER
SHORT/MEDIUM MODELS. THE HRRR HAS BEEN FAIRLY AGGRESSIVE ALL DAY
WITH BRINGING ACTIVITY INTO THE TWIN CITIES METRO AROUND 10 PM
/02Z/...WHERE AS THE THE REST OF THE SHORT/MEDIUM MODELS ARE MORE
IN LINE WITH THE 15Z SREF...WAITING UNTIL 5 AM /09Z/ BEFORE
BRINGING MUCH INTO THE TWIN CITIES. GIVEN STRENGTH OF CAP...HAVE
BEEN HESITANT TO BITE OFF ON THE HRRR...WHICH HAS HAD A TENDENCY
TO BE A LITTLE TOO AGGRESSIVE WITH BREAKING CAPS THIS SUMMER AND
HAVE FAVORED MORE WITH THE SREF...THINKING STORMS WILL STAY WITH
BETTER SFC AND LLJ FORCING FORCING THROUGH THE NIGHT.

TWO ISSUES AT PLAY FOR FRIDAY/FRIDAY NIGHT...SEVERE WEATHER AND
FLOODING/HEAVY RAIN POTENTIALS. LOOKING AT THE SEVERE
THREAT...VERY MOIST AIR WILL REMAIN IN PLACE...WITH MLCAPES ONCE
AGAIN APPROACHING/EXCEEDING 3000 J/KG FRIDAY AFTERNOON. BULK SHEAR
IS NOT FORECAST TO BE QUITE AS STRONG TOMORROW...BUT WITH EXPECTED
VALUES OVER 30 KTS...PLENTY WILL EXIST GIVEN DEGREE OF INSTABILITY
TO WARRANT A SEVERE THREAT. AGAIN...WITH FREEZING LEVELS UP AROUND
14/15 K FT...DO NOT THINK HAIL IS MUCH OF A THREAT...BUT GIVEN
WIND FIELDS...DAMAGING STRAIGHT LINE WINDS AND POSSIBLY A TORNADO
OR TWO LOOKS TO BE THE MAIN SEVERE THREAT. HOWEVER...LIKE
TUESDAY...THE BIG THREAT HERE LOOKS TO BE HEAVY RAIN/FLOODING
POTENTIAL. ONCE AGAIN NAM/GFS CONSISTENT WITH BRINGING PWATS BACK
TO OR ABOVE THE 2 INCH MARK...SO HEAVY RAIN THREAT LOOKS LEGIT
GIVEN RECENT ATMOSPHERIC PERFORMANCES OVER THE PAST COUPLE OF
WEEKS. MAIN AREA OF CONCERN IS WEST CENTRAL WISCONSIN...WHERE
HEAVY RAINS FELL TUESDAY NIGHT. SOILS IN THIS AREA REMAIN
SATURATED AND RIVERS/STREAMS CONTINUE TO RUN HIGH. LATEST 6 HR
FLASH FLOOD GUIDANCE IS JUST OVER 2 INCHES FOR WEST CENTRAL WI
COUNTIES. IN ADDITION...BOTH THE 09Z AND 15Z VERSIONS OF THE SREF
HAVE BEEN HIGHLIGHTING THIS AREA FOR HEAVY RAINS FRIDAY INTO
FRIDAY NIGHT...WITH PROBS FOR GREATER THAN 2 INCHES OF RAIN IN 12
HOURS SHOWING UP RIGHT WHERE THE HEAVY RAINS FELL TUESDAY NIGHT.
BECAUSE OF THIS...HAVE ISSUED A FLASH FLOOD WATCH FOR MOST WEST
CENTRAL WI COUNTIES WITH THIS PACKAGE.

THE DISTURBING TREND WITH THIS SYSTEM...FROM THE WEST CENTRAL WI
PERSPECTIVE...IS THAT THEY HAVE SLOWED THE PROGRESSION OF THE
BOUNDARY THROUGH THE AREA...LIKELY RESULTING IN RAIN LINGERING A
BIT LONGER INTO SATURDAY THAN PREVIOUSLY FORECAST. FORTUNATELY...
CWA LOOKS TO COMPLETELY DRY OUT SATURDAY AFTERNOON. WOULD LIKE TO
SAY SUNDAY WOULD BE DRY...BUT ANOTHER STRONG WAVE WILL BE DROPPING
SOUTH ACROSS THE AREA...BRING THE THREAT OF SHOWERS UNDER COLD AIR
ALOFT ACROSS MAINLY NRN MN SUNDAY...THOUGH A FEW STRAY SHOWERS MAY
BE ABLE TO FIND THEIR WAY INTO NRN PORTIONS OF THE AREA. BEYOND
THAT...GFS/ECMWF BECOME AT ODDS WITH EACH OTHER FOR NEXT WEEK.
FAVORED ECMWF HEAVILY FOR EXTENDED FORECAST...AS IT HAS SHOWN MUCH
MORE CONSISTENCY THE LAST SEVERAL RUNS FOR NEXT WEEK. STILL LOOKS
LIKE SHOWERS COME BACK TUESDAY AS STRONG WAVE DROPS SE ON NW
FLOW...WITH TEMPERATURES AT OR BELOW NORMAL. NEXT WEEK WE WILL BE
PUTTING A DENT IN THE CURRENT +8 DEGREE ANOMALY AT MSP FOR
TEMPERATURES THROUGH THE FIRST 11 DAYS OF AUGUST.

&&

.AVIATION.../18Z TAF ISSUANCE/

VERY CHALLENGING FORECAST UNFOLDING DURING THE NEXT 30 HOURS AS
THERE ARE A VARIETY OF SOLUTIONS. THE ISSUE AT HAND IS WHEN
THUNDERSTORM ACTIVITY DEVELOPS...HOW FAST IT MOVES TO THE
TERMINALS...ESPECIALLY MSP AND EASTWARD AND WHAT TYPE OF
DEVELOPMENT WE SEE FRIDAY 14Z AND LATER AND HOW
SIGNIFICANT...ESPECIALLY IN WEST CENTRAL WISCONSIN AND EXTREME
EAST CENTRAL MINNESOTA.

MOISTURE TRANSPORT REALLY KICKS IN IN SW MN BY 00Z AND SPREADS
ACROSS WESTERN MN BY 06Z..AFTER THAT THE MAGNITUDE DECREASES AND
IT INCREASES OVER SE MN BY 18Z FRIDAY. WHEREAS GOOD UPWARD
DYNAMICS ARE IN PLACE OVER WESTERN AND CENTRAL MN BY EVENING AND
SPREAD NORTH AND EAST. APPEARS TO BE PRETTY GOOD CAP ACROSS SW MN
AND GROWING TOWARD THE EAST. THAT WOULD BE WHY WE HAVE SEEN
LITTLE IN THE WAY OF CUMULUS DEVELOPMENT AND CONVECTION ACROSS SW MN.
THE BIG QUESTION IS WILL IT TAKE THE TROUGH OVER THE ROCKIES TO
MOVE EAST TO BREAK THE CAP. IF SO EXPECT MINIMAL SHOWER OR
THUNDERSTORMS ACTIVITY MSP AND EAST UNTIL FRIDAY. THE HRRR BRINGS
SIGNIFICANT CONVECTION TO MSP BY 00Z TONIGHT AND THE WRF AND SREF
BRING IT IN AFT 12 FRIDAY. WRF APPARENTLY BELIEVES WE NEED THE
TROUGH TO MOVE EAST TO BREAK THE CAP. WENT WITH A MIDDLE OF THE
ROAD SOLUTION. AM CONCERNED ABOUT THE WRF AS IT HAS NOT HANDLED
THE ACTIVITY IN THE RED RIVER VALLEY AS WELL THIS MORNING WHEREAS
THE HRRR HAS DONE BETTER AND THAT IS WHY WE WENT WITH A MIDDLE OF
THE ROAD AND DO THINK THE HRRR IS TOO FAST. A LOT WILL BE
DETERMINED HERE BY 22Z AND WE WILL MONITOR THE SITUATION CLOSELY.
AXN AND RWF TERMINALS SHOULD GET IN ON THE ACTION BY 22Z. MAY SEE
SOME SIGNIFICANT WIND GUSTS WITH THE THUNDERSTORM ACTIVITY...IN
EXCESS OF 20KTS.

KMSP...PLENTY OF BOUNDARY LAYER MOISTURE WILL KEEP SOME SCATTERED
LOW CLOUDS IN THE AREA THIS AFTERNOON UNTIL MID LEVEL TEMPS RISE
ENOUGH...STRENGTHENING THE CAP. THIS WILL BE KEEP THE MAIN
CONVECTIVE ACTIVITY FROM OCCURRING UNTIL 5Z OR LATER FRIDAY WITH
THE POTENTIAL FOR MORE SIGNIFICANT ACTIVITY AFTER 12Z FRIDAY.
CONFIDENCE IS LOW WITH THE TIMING OF CONVECTION.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ANOKA-BLUE EARTH-
     BROWN-CARVER-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-LE
     SUEUR-MARTIN-MCLEOD-NICOLLET-RAMSEY-RICE-SCOTT-SIBLEY-
     STEELE-WASECA-WASHINGTON-WATONWAN-WRIGHT.

WI...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CHIPPEWA-DUNN-EAU
     CLAIRE-PEPIN-PIERCE-ST. CROIX.

     FLASH FLOOD WATCH FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON
     FOR BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-RUSK-ST.
     CROIX.

&&

MPG/DRL
Hazardous weather outlook, Aug 12, 11:05 AM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1105 AM CDT THU AUG 12 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
130945-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1105 AM CDT THU AUG 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR SOUTH CENTRAL AND EAST CENTRAL
MINNESOTA EXTENDING INTO WESTERN WISCONSIN THIS AFTERNOON. HEAT
INDICES WILL BE IN THE UPPER 90S TO THE LOWER 100S.

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY IN WEST CENTRAL
MINNESOTA. THERE IS A SLIGHT RISK THAT A FEW OF THESE STORMS COULD
BECOME SEVERE LATER THIS AFTERNOON. LARGE HAIL AND DAMAGING WINDS
WOULD BE THE MAIN THREATS BUT AN ISOLATED TORNADO SHOULD NOT BE
RULED OUT. THE GREATEST RISK OVER SEVERE STORMS WOULD BE WEST OF A
LINE FROM ALEXANDRIA TO REDWOOD FALLS.

THERE WILL BE AN INCREASED RISK OF SEVERE THUNDERSTORMS TONIGHT
ACROSS MOST OF THE MINNESOTA PORTION OF THE OUTLOOK AREA. AN ISOLATED
TORNADO IS POSSIBLE IN WEST CENTRAL MINNESOTA IN THE EVENING...THEN
LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREATS ACROSS REST
OF THE MINNESOTA AREA OVERNIGHT. HEAVY RAINFALL COULD CAUSE
LOCALIZED FLOODING AD WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE FRIDAY INTO FRIDAY
EVENING ACROSS THE OUTLOOK AREA...ESPECIALLY SOUTH CENTRAL
MINNESOTA INTO WEST CENTRAL WISCONSIN...AS A STRONG LOW PRESSURE
TROUGH MOVES ACROSS THE AREA. THERE MAY BE A RISK OF TORNADOES
OVER PARTS OF SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL
WISCONSIN. HEAVY RAINFALL IS AGAIN POSSIBLE OVER EASTERN MINNESOTA
INTO WEST CENTRAL WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVER WEST CENTRAL
MINNESOTA LATE THIS AFTERNOON...AND IN MUCH OF THE MINNESOTA
PORTION OF THE OUTLOOK AREA OVERNIGHT.

DRL

In the hours before

Special weather statement, Aug 12, 5:34 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
534 PM CDT THU AUG 12 2010

MNZ064-065-073-122330-
REDWOOD-RENVILLE-YELLOW MEDICINE-
534 PM CDT THU AUG 12 2010

AT 528 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TAUNTON TO 7 MILES
SOUTHWEST OF GHENT TO 5 MILES EAST OF FLORENCE. THESE STORMS WERE
MOVING NORTHEAST AT 50 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  HAZEL RUN.
  MILROY.
  WOOD LAKE.
  VESTA.
  MINNESOTA FALLS.
  WANDA.
  WOOD LAKE.
  REDWOOD FALLS.
  RENNVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4480 9552 4479 9551 4478 9553 4477 9549
      4481 9549 4490 9516 4489 9504 4475 9497
      4440 9488 4421 9561 4462 9561 4462 9612
      4464 9613
TIME...MOT...LOC 2233Z 246DEG 43KT 4463 9597 4447 9592
          4424 9589
Local storm report, Aug 12, 5:54 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
554 PM CDT THU AUG 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     FUNNEL CLOUD     4 N MADISON             45.07N 96.19W
08/12/2010                   LAC QUI PARLE      MN   LAW ENFORCEMENT

&&

SPD
Local storm report, Aug 12, 6:00 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
600 PM CDT THU AUG 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TORNADO          1 SSW LOUISBURG         45.15N 96.18W
08/12/2010                   LAC QUI PARLE      MN   TRAINED SPOTTER

            BRIEF TOUCHDOWN.

&&

SPD
Local storm report, Aug 12, 6:06 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
606 PM CDT THU AUG 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FUNNEL CLOUD     WALNUT GROVE            44.23N 95.47W
08/12/2010                   REDWOOD            MN   TRAINED SPOTTER

&&

SPD

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 6:34 AM CDTSpecial Weather StatementMPXTodd41 min
Aug 12, 6:40 AM CDTSevere Thunderstorm WarningMPXDouglas, Todd26 min
Aug 12, 10:03 AM CDTHeat AdvisoryMPXAnoka, Blue Earth, Brown, Carver, Dakota, Faribault and 16 more9 hr
Aug 12, 4:37 PM CDTFlash Flood WatchMPXAnoka, Carver, Chisago, Dakota, Freeborn, Goodhue and 9 more29 hr
Aug 12, 5:28 PM CDTTornado WarningMPXLac qui Parle, Swift62 min
Aug 12, 5:34 PM CDTSpecial Weather StatementMPXRedwood56 min
Aug 12, 5:40 PM CDTSevere Thunderstorm WarningMPXBrown, Redwood, Renville, Yellow Medicine65 min
Aug 12, 6:18 PM CDTTornado WarningMPXChippewa, Lac qui Parle, Swift42 min
Aug 12, 6:21 PM CDTTornado WarningMPXStevens24 min
Aug 12, 6:28 PM CDTTornado WarningMPXChippewa, Lac qui Parle, Swift47 min
Aug 12, 6:35 PM CDTSevere Thunderstorm WarningMPXBrown, Chippewa, Kandiyohi, McLeod, Meeker, Redwood and 4 more55 min
Aug 12, 6:40 PM CDTAreal Flood AdvisoryMPXLac qui Parle, Swift6 hr
Aug 12, 6:47 PM CDTTornado WarningMPXStevens28 min
Aug 12, 6:52 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Brown, McLeod, Nicollet, Sibley53 min
Aug 12, 6:58 PM CDTTornado WarningMPXDouglas, Pope47 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.